Separate names with a comma.
Discussion in 'Diabetes Complications' started by Junior_Jones, Apr 1, 2015.
Hi there, I am not a diabetic, but I do have a very bad neuropathy in my left leg/hip area that I've had for 6 months. I worked in hospitals with some of the top medical specialists for 47 years. Now, when I need help it is hard to come by. Rather than go into that, I wanted to share my experience with Gabapentin GaP (neurontin). I was desperate, so went for it. I'd steered away from any analgesic meds, Tylenol (acetaminophin) because of the long=term effects effects on the renal system. I am up0 to 7 GaP caps x3 daily which last me aboiut 5 hours, If I am lucky, but still need ES Tylenol for breakthrough pain. Now I got interested in antioxidants as a way of reokenishing my muscles and cartilage. There is a company on the west coast in BC who make pure Astixanthin, named Regenurex antioxidant. i woke up one morning and felt a stabbing pain between my buttucks and leg. Tried MAT muscle activatiion, which served me well, got my skeleton balanced. Sadly, I started working out too soon and back I went! Had acupuncture - which I recommend for many maladies, then chiropractic. Been to a pain clinic and had epidural steroid injection on April 5. I an closer to relieving this (at times) excruciating pan. I spend each and every day lying on my right side to do everything.......which is not much at all. The pain has robbed me of my life and I had big plans for this year, 3 moniths of it is almost gone. I will followup on the regenurex
@Trishanne that's a lot of pain. I'm so sorry you're going through this. Do you know what is causing the pain? For those with diabetes, neuropathy often can be reversed once the cause is determined and addressed. It can be caused by a mix of high glucose levels and nutrient deficiencies, but there are many other causes too.
Numb toe and side under my right foot has kicked off. Tingling a lot in bed. Both feet.
I have an appointment with podaritist in a few weeks. Bgs are low 8s before bed as basal lowers bg to 6s on waking so no hypo or somogyi effect through the night. I could get a tiny bit better on those figures but avoiding hypos in sleep too.
Haven't bought more r-ala as I've needed the money for clothes for us 4. Winter coats more important, at mo.
Luckily I'm on tramadol with very little side effects already. Phew,
Can you recommend me a good book about how to manage neuropathy due to high bgs, deficiencies etc.?
I'd like to educate myself more.
How did you get on after stopping benfotiamine?
How are you getting on? Any improvement?
I didn't in the end, still taking 500mg a day. Neuropathy is a bit better, I think thanks to the r-ala I'm taking.
Your situation almost mirrors mine. I have cordal epidural + Gabapentin for severe sacral sciatica. Without the injections the breakthrough pain is bad but without Gabapentin I find that the pain is unbearable. I describe it as how it must feel to be tasered. N.B I have never been tased!
I am about to start a pain management course but have no high hopes of it doing any good. Like you, I have days, sometimes weeks of being bedbound and it is at these times I feel almost as though my pain has me trapped, holding me hostage to medication with no hope of ever leading a normal life.
As you know, one can only have one round of injections in a six month period, I get about three ish months of good pain control but I have noticed that the first inklings that the injection is wearing off and my mood plummets, it takes all my will power to stay positive at times.
I hope that you see some improvements soon so that you can return to some semblance of normality. Best wishes.